MAUDE Adverse Event Report: SONOVA AG PHONAK LYRIC4; AIR-CONDUCTION HEARING AID, IN-CANAL

SONOVA AG PHONAK LYRIC4; AIR-CONDUCTION HEARING AID, IN-CANAL
Model Number 078-0068
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Ear or Labyrinth Problem (4474)
Date of Event 11/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer conducted a follow up with the initial reporter.The hcp reported that the patient is a fairly new user to lyric.The initial fit was on 3-nov.The patient was later seen on 18-nov and he reported he was developing discomfort in the left ear and that the device was dead.The provider observed that the device was still at the proper insertion depth (no migration).When the provider tried to remove the lyric device, the patient reported some pain.The provider allowed the patient to try to self-remove, but the patient could not remove the device because of pain.The provider referred the patient to an ent clinic nearby, and the ent removed the device.When the device was removed, the ent reported bleeding upon removal, and patient was prescribed antibiotic drops and ear rest by the ent.The patient was not reporting any issues related to the opposite ear (right side), but the provider wanted to remove this device to examine the canal.This ear also presented difficult removal.The device was at the proper insertion depth (no migration) but there was discomfort so neither hcp nor the patient removed the device.The patient saw ent to remove this device as well.Patient was scheduled for a follow up visit at the ent office in 2 weeks.The hcp is not sure if the bleeding was related to the removal of the device, or if the ear was bleeding prior to removal.The provider does believe the lyric was likely the cause of the bleeding.The provider gave the patient the option to continue lyric use but does not recommend it after the discomfort and bleeding upon removal the patient experienced.The provider has not heard back from the patient since the incident.It is unknown to the hcp if the patient was taking any medications.Lyric is a single use device and is usually discarded and hence is not available for the analysis.The device is designed to be worn deep within the ear canal, effectively sealing it as intended.However, this sealing can potentially lead to moisture accumulation in the space between the device and the eardrum.Such moisture retention may compromise skin integrity.This environment can occasionally result in skin irritations or infections.Related to the deep inserted extended wear of lyric, symptoms such as abrasions, bleeding, ulcers and infections tend to occur most commonly as a result of traumatic insertion, sizing error, poor placement or patient manipulation.Sore / ulceration of tissue, bruising, swelling and bleeding are considered a soft tissue injury which is a known side effect of lyric addressed both in the clinical evaluation and risk management file of the device.The self-removal instruction is given in the device's ifu.It is said to use a gentle circular motion to remove the hearing aid.In case bleeding, pain or discomfort occur, the patient is advised to seek hcps assistance.Bleeding, bruise, blisters as well as ear infection and other symptoms related to the deep insertion of lyric have already been considered in the device's clinical evaluation report and risk file.The accompanying ifu lists actions to take when ear pain, irritation or inflammation occurs and to seek medical advice.The manufacturer checked for similar complaints in the last three years and there have been no trends identified.The manufacturer will keep observing for trends.This is the final report.
 
Event or Problem Description
It has been brought to manufacturer's attention that lyric device was removed after 15 wear days, the reason for removal being "ear irritation".Upon the removal the hcp observed bleeding, severeness rated as significant.Additional ear canal observation has been provided, that says: "sent to ent - major suction".

Brand Name
PHONAK LYRIC4
Common Device Name
AIR-CONDUCTION HEARING AID, IN-CANAL
Manufacturer (Section D)
SONOVA AG
laubisruetistrasse 28
staefa, zurich 8712
SZ  8712
Manufacturer Contact
aleksandra enns-bray
laubisrütistrasse 28
stäfa, zürich 8712
SZ   8712
MDR Report Key23825616
Report Number3005085999-2025-00044
Device Sequence Number13080826
Product Code ESD
UDI-Device Identifier07613389603286
UDI-Public(01)07613389603286
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number078-0068
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Initial Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown